Kentucky, 2024Flooding in Kentucky, November 10, 2024
November 10, 2024 · NWS PAH · 2 events in 1 county or zone
Training heavy rainfall in the early morning hours of the 10th produced 2 to 4 inches of rainfall from Eddyville to Owensboro, Kentucky. Some of the highest hourly rainfall rates exceeded 1 inch an hour in Hopkins County, with 3 hour totals up to 3 inches, leading to multiple reports of water over roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Training heavy rainfall in the early morning hours of the 10th produced 2 to 4 inches of rainfall from Eddyville to Owensboro, Kentucky. Some of the highest hourly rainfall rates exceeded 1 inch an hour in Hopkins County, with 3 hour totals up to 3 inches, leading to multiple reports of water over roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 10, 5:50 AM CST, 20 minutes earlier. Its key messages:
- Showers and possibly a few thunderstorms will increase early this morning and continue through much of the day, mainly over the southeast half of the Quad State. Additional rainfall of 0.5-1.0" is expected, while a narrow zone of 2-3" will be possible, mainly over west Kentucky.
- Temperatures will remain mild, generally at or above normal, through next weekend.
- The forecast is trending wetter for Wednesday and Wednesday night.
Area forecast discussion, Nov 10, 5:50 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
550 AM CST Sun Nov 10 2024
.KEY MESSAGES...
- Showers and possibly a few thunderstorms will increase early
this morning and continue through much of the day, mainly over
the southeast half of the Quad State. Additional rainfall of
0.5-1.0" is expected, while a narrow zone of 2-3" will be
possible, mainly over west Kentucky.
- Temperatures will remain mild, generally at or above normal,
through next weekend.
- The forecast is trending wetter for Wednesday and Wednesday
night.
&&
.UPDATE...
Issued at 550 AM CST Sun Nov 10 2024
Visibilities over southeast Missouri have improved as winds have
increased, so the Dense Fog Advisory will be allowed to expire
at 6 AM.
&&
.DISCUSSION...
Issued at 223 AM CST Sun Nov 10 2024
A 40kt low-level jet is fueling an increase in coverage of
showers early this morning. The intensity is likely to increase
through daybreak, as well, with much of the 00Z and later
guidance indicating a relatively narrow band of 3+" of rainfall
running northeast across west Kentucky through midday Sunday.
Instability remains very limited, but there may be enough
elevated instability to generate a few lightning strikes. Will
maintain a slight chance of thunderstorms through the day.
The showers should be limited to far southern portions of west
Kentucky by this afternoon, but there will be the possibility of
another narrow band of heavy rainfall there. All of the
precipitation should be southeast of the region by 00Z this
evening. If that heavy rainfall develops as forecast through the
day, some isolated flooding issues will be possible, mainly of
the typical low-lying and poorly draining areas.
The increase in showers early this morning should mostly stay to
the east of the Dense Fog Advisory. Will leave the Advisory as
is for now, and will monitor for either a cancellation or
expansion based on ground truth observations and radar trends.
High pressure aloft will gradually build over the Quad State
early this week, but surface high pressure will also build,
resulting in temperatures dropping to near normal levels
Tuesday and Tuesday night. Otherwise, temperatures will be above
normal next week and through next weekend.
The 00Z guidance has trended stronger and more amplified with a
storm system that will briefly flatten the upper ridge over the
Quad State late Wednesday through Thursday. However, there
remains quite a spread in the intensity and resultant QPF for
the region. The system is generally deep enough to draw some
Gulf moisture up the Mississippi Valley which could lead to some
substantial QPF for the Quad State, but there is no consensus
for that just yet. For now chance PoPs are forecast for the
entire region as the system passes, but QPF is well under a
quarter inch.
The upper flow will become more amplified on the larger-scale
for the end of the week and next weekend, with an upper ridge
located over Quad State through at least Saturday. There is
some chance that the ridge will be flattened enough to allow
energy to bring some more showers to the region by next Sunday
or Sunday night.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 550 AM CST Sun Nov 10 2024
Showers will continue to stream over KOWB for much of the day,
while KPAH and KEVV will get a final round this morning. LIFR
ceilings will be the primary aviation impact and will take much
of the morning to improve. VFR conditions are expected at all
sites other than KOWB at some point this afternoon. KOWB will
have IFR to MVFR ceilings through the day and will not become
VFR until this evening. Southwest winds may gust 15-20kts at
times this afternoon. Winds will become northwest at 5kts or
less this evening, but that should be sufficient to prevent fog
formation overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...DRS
DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Nov 10, 2:35 AM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
235 AM CST Sun Nov 10 2024
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
235 AM CST Sun Nov 10 2024 /335 AM EST Sun Nov 10 2024/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Areas of dense fog are expected over the Ozark Foothills of
southeast Missouri through sunrise. Refer to the Dense Fog
Advisory for details.
Widespread showers and possibly a few thunderstorms may produce a
narrow zone of very heavy rainfall, in excess of 2 inches, over
west Kentucky from early this morning through much of the day.
Some isolated flooding issues may develop, generally in the
typical low-lying and poorly draining areas.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
DRS
Flood, Hopkins
- When
- November 10, 6:10 AM CST to 7:40 AM CST
- Where
- Hopkins County, 2.81 mi ENE of Wicks Well to 2.79 mi ENE of Wicks Well
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.379, -87.500
Water was reported over KY-1069 near Tucker Schoolhouse Rd. Roughly 3 to 4 inches of rain fell in this area, with the heaviest rainfall rates between 0400-0600 CST.
Flood, Hopkins
- When
- November 10, 6:10 AM CST to 7:50 AM CST
- Where
- Hopkins County, 0.82 mi NE of Carbondale to 0.75 mi NE of Carbondale
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.227, -87.568
Water was reported over KY-112 near Sugar Creek Rd. Roughly 3 to 4 inches of rain fell in this area, with the heaviest rainfall rates between 0400-0600 CST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, November 10, 20242 deaths · 2 events
- Tornado in Michigan, November 10, 2024$20,000 · EF0 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, November 10, 20243 events
- Tornado and Damaging Winds in Michigan, November 10, 2024EF0 · 3 events
- Marine Thunderstorm Winds in Lake Erie, November 10 to 11, 20242 events
- Marine Thunderstorm Wind in Lake Huron, November 10, 20241 event
- High Wind in Oregon, November 10 to 11, 202458 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1223281, 1223369.